MAUDE Adverse Event Report: COVIDIEN LP BARRX BNX; KIT, NEEDLE, BIOPSY

COVIDIEN LP BARRX BNX; KIT, NEEDLE, BIOPSY
Model Number DSN-22-01
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Sedation (2368)
Date of Event 12/23/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Title: randomized non-inferiority trial comparing diagnostic yield of cytopathologist-guided versus seven passes for endoscopic ultr asound-guided fine-needle aspiration of pancreatic masses source: digestive endoscopy 2016; 28: 469¿475; linda s.Lee, division of gastroenterology, received 27 october 2015; accepted 16 december 2015.If information is provided in the future, a supplemental report will be issued.[(b)(4)].
 
Event or Problem Description
According to the reporter, this was study regarding a comparison between 2 methods of using the aspiration needle.There were findings of complications on both methods.Post study revealed that there were 5 complications in the cytopathologist -guided arm which included three acute pancreatitis wherein one patient had undergone an endoscopic retrograde cholangio-pancreatography at the same time obtaining adequate aspirate of solid mass (pancreatic) using eus.There was one patient that fell during the recovery period, but without associated injuries.The last patient had a broken needle requiring removal of the echoendoscope.Based from the seven-passes there were three complications which included to one patient experiencing an intraprocedure bradycardia that was responded with atropine.Another patient experienced a respiratory distress leading to the procedure being aborted.The last patient developed abdominal pain and fever (normal laboratory studies and abdominal computed tomography) that eventually resolved spontaneously.

Brand Name
BNX
Common Device Name
KIT, NEEDLE, BIOPSY
Manufacturer (Section D)
COVIDIEN LP BARRX
covidien gi solutions
sunnyvale CA 94085 4022
MDR Report Key8701877
Report Number3004904811-2019-00023
Device Sequence Number1924848
Product Code FCG
UDI-Device Identifier00855208005018
UDI-Public00855208005018
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K103668
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source literature
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDSN-22-01
Device Catalogue NumberDSN-22-01
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/21/2019
Initial Report FDA Received Date06/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age67 YR
Patient Weight72